# SDR 20000802SH015

- Difficulty date: July 17, 2000
- Submitted: August 2, 2000
- Operation: General aviation
- Aircraft: N4822G
- Make and model: Cessna 172N
- Aircraft serial: 17273370
- Engine: Lyc O320H2AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Keeper
- Part number: MS139973
- Condition: Failed
- Location: Cylinder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MAJOR DAMAGE TO THE ENGINE CAUSED AS A RESULT OF THE VALVE KEEPERS BREAKING AND ALLOWING THE EXHAUST VALVE TO FALL INTO THE COMBUSTION CHAMBER FOR CAUSE APPEARS TO BE KEEPERS BROKE WHILE WEARING ON THE VALVE UNTIL RELEASE.  THE VALVE BROKE AWAY FROM THE HEAD OF THE VALVE AND WAS DRIVEN THROUGH THE TOP OF THE CYLINDER AND ENDED UP INSIDE THE MUFFLER ALONG WITH LARGE CHUNKS OF THE PISTON WHICH BROKE OFF AND EXITED THROUGH THE NOW EMPTY EXHAUST PORT.
